# SDR 2017FA0000307

- Difficulty date: July 17, 2017
- Submitted: August 2, 2017
- Operation: General aviation
- Aircraft: N591CA
- Make and model: Diamon DA 40
- Aircraft serial: 40862
- Engine: Lyc IO360M1A
- Propeller: Hartzl HCC2YR1
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Leg Assy
- Part number: D41322310001
- Condition: Cracked
- Location: Nlg
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE AIRCRAFT WAS FOUND TO HAVE A NOSE GEAR LEG WITH A CRACK FOUND USING DYE PENETRANT INSPECTION METHOD.  INSPECTION WAS PERFORMED AS A SAFETY MEASURE TO CHECK FOR CRACKING AS A RESULT OF THE PART FAILING ON ANOTHER AIRCRAFT WHICH RESULTED IN DAMAGE.  THIS GEAR LEG IS NOT COVERED BY AD 2009-10-040OR DIAMOND MSB 40-046/3 BY PART NUMBER OF GEAR LEG PN D41-3223-10-00_1 AND SN OF AIRCRAFT 40.862.THIS REPORT IS TO NOTIFY THE FAA THAT THE CURRENT AD SHOULD BE EXPANDED TO INCLUDE ALL REVISIONS OF GEAR LEGS.  ADDITIONALLY, THE REDESIGNED GEAR LEGS (NOT COVERED BY THE AD) ARE STILL DEVELOPING CRACKS.  DIAMOND AIRCRAFT NEEDS TO REDESIGN THE NOSE GEAR LEG TO AVOID THE SUBSTANTIAL RISK OF INJURY, DEATH, AND/OR COSTLY DAMAGE TO AIRFRAME/ENGINE/PROP IN THE EVENT OF NOSE GEAR LEG FAILURE.  ADDITIONALLY, I RECOMMEND THE -0 NOSE GEAR LEGS BE REPLACED AT THE NEXT REQUIRED INSPECTION SINCE THE AD FAILED TO PREVENT FAILURE TO THE COMPONENT IN OUR CASE ON A DIFFERENT AIRCRAFT.
